One instance where synthetic hormones are known to have caused abnormalities of sexual development in human beings:
A series of experiments in sheep, in which exposure to external hormones caused them to partially develop as the wrong sex. Some of the reported effects include genital abnormalities, impaired fertility and opposite sexed behaviour:
“Effects of testosterone implants in pregnant ewes on their female offspring”, August 1976 J Embryol Exp Morphol 36, 87-99.
“The sexual behaviour of prenatally androgenized ewes observed in the field”, J Reprod Fertil. 1977 Mar;49(2):311-5
“Prenatal Programming of Reproductive Neuroendocrine Function: Fetal Androgen Exposure Produces Progressive Disruption of Reproductive Cycles in Sheep”, Endocrinology 2003 144:4, 1426-1434
“DES Voices: from Anger to Action”, an ebook about the DES disaster by DES mother Pat Cody and available as a free download at the following link:
A study documenting high rates of gender dysphoria (and other problems, including genital abnormalities and impaired fertility) among DES sons:
Some research documenting high rates of serious mental disorders and suicide in people exposed to synthetic hormones before birth:
This particular study is quite important, because it’s a completely separate group of hormone-exposed people from Drs Kerlin and Beyer’s DES sons research group, and independently confirms much of what I saw in the DES sons group. Table 1 is a good example of the colossally high doses of these drugs that were often administered during the first few decades after synthetic hormones were developed. The second woman in the study (whose son developed schizophrenia and then committed suicide aged 27) was given 500 milligrams per day of ethinyl estradiol for part of the pregnancy. By way of comparison, all birth control pills containing 100 micrograms of ethinyl estradiol or more were discontinued due to high rates of blood clots, strokes and heart attacks among those taking them. In other words, the daily dose that mother was being given, was 5,000 times higher than contained in the birth control pills that were withdrawn from use! There must have been quite a few fatalities amongst the mothers given these treatments if these doses were in any way typical (and it appears they were).
Incidentally, this is the fault of the pharmaceutical companies rather than the doctors prescribing these treatments, since it’s the pharmaceutical company that promotes a drug for a particular use and provides the dosing guidelines.
If I’ve read that paper correctly, of 740 exposed children, 279 had somatic disorders (primarily genital abnormalities). This ties in with what I saw in Dr Kerlin’s group, where about a third mentioned having intersex-related genital abnormalities. Since these are two completely independent groups, it’s likely that the same applies to DES sons in general.